Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 2, NWS Fort Worth, TX

January 15, 202346 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Jan 15, 2023, 2:21 AM CST for 46 counties in Texas. It took effect at Jan 15, 2023, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2023, 2:21 AM CST (08:21 UTC)
In effect from
Jan 15, 2023, 10:00 AM CST
Expired
Jan 15, 2023, 6:00 PM CST
In force
8 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2023-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2023-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2398 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

055 
WWUS74 KFWD 150821
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
221 AM CST Sun Jan 15 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151630-
/O.NEW.KFWD.WI.Y.0002.230115T1600Z-230116T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-
Limestone-Leon-Milam-Robertson-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, 
Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, 
Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, 
Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, 
Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, 
Cameron, Rockdale, Hearne, Franklin, and Calvert
221 AM CST Sun Jan 15 2023

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 35 mph 
  expected.

* WHERE...All of north central, northeast and south central 
  Texas.

* WHEN...From 10 AM this morning until 6 PM CST this evening.

* IMPACTS...Unsecured outdoor items may be blown around in the 
  wind. Driving on area roadways may become difficult, 
  especially for high-profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving 
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
2 follow-up statements
874 
WWUS74 KFWD 151604
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1004 AM CST Sun Jan 15 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160000-
/O.CON.KFWD.WI.Y.0002.000000T0000Z-230116T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-
Limestone-Leon-Milam-Robertson-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, 
Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, 
Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, 
Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, 
Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, 
Cameron, Rockdale, Hearne, Franklin, and Calvert
1004 AM CST Sun Jan 15 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 35 mph expected
  this afternoon.

* WHERE...All of North and Central Texas.

* WHEN...Through 6 PM CST this evening.

* IMPACTS...Unsecured outdoor items may be blown around in the
  wind. Driving on area roadways may become difficult, especially
  for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
194 
WWUS74 KFWD 152357
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
557 PM CST Sun Jan 15 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160100-
/O.EXP.KFWD.WI.Y.0002.000000T0000Z-230116T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-
Limestone-Leon-Milam-Robertson-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, 
Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, 
Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, 
Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, 
Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, 
Cameron, Rockdale, Hearne, Franklin, and Calvert
557 PM CST Sun Jan 15 2023

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

The Wind Advisory will be allowed to expire at 6 PM. Sustained 
wind speeds have fallen below 25 MPH across most of North and 
Central Texas. Occasional gusts of 30 to 35 MPH cannot be ruled 
out early this evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 14, 11:50 PM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Jan 14, 11:50 PM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1150 PM CST Sat Jan 14 2023

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Tonight through Sunday Night/

Low level warm air advection will increase through Sunday as a
shortwave moves quickly from the West Coast to the Central Plains
and an associated surface low deepens across the Central High
Plains. A 45 knot low level jet this evening is bringing a steady
increase in low level moisture with 40 degrees+ dewpoints
gradually spreading northward through Central Texas. No low clouds
have developed as of this writing but the potential for at least
some scattered stratus by morning is high. Middle and high clouds
will also increase on Sunday as Pacific moisture is pulled through
the base of the ejecting shortwave.

Probably the biggest concern with this forecast will be the strong
and gusty south winds. Overnight, some higher momentum air from
the low level jet will mix down to the surface, keeping wind
speeds in the 10 to 20 mph range along with some gusts near 30
mph. Wind speeds should increase even more during the day Sunday
with daytime mixing and a tightening surface pressure gradient. As
of right now, wind speeds should briefly approach Wind Advisory
Criteria for at least the western half of the forecast area,
however, we will wait on issuing any formal product with this
forecast package.

Temperatures tonight will be warmer than the past few nights with
lows in the 40s. Highs Sunday will be mild, ranging from the mid
60s in the northeast to the lower 70s in the west, but extensive
cloud cover and gusty winds will still make it feel a bit cool.
It will remain warm, breezy, and more humid Sunday night due to a
deep fetch of Gulf moisture. Lows will be mild for mid January
with mid 50s to lower 60s region wide.

79

&&

.LONG TERM... /Issued 227 PM CST Sat Jan 14 2023/
/Sunday Night Onward/

The apex of the shortwave currently off the coast of California/
Oregon will continue to meander across the CONUS. The shortwave
and its surface low will barely clip the northern reaches of the
Texas/Oklahoma Panhandles late Sunday, before swiftly swinging
northeast on Monday. This will keep its attendant Pacific cold
front and associated low level CAA to our north. As the region
will stay within the bounds of the warm sector, above normal
afternoon temperatures will be able to persist through the first
half of the wee. Highs in the 60s and 70s can be expected, while
lows remain above normal as well and in the 40s and 50s through
Wednesday. Stronger winds will persist thanks to a tight pressure
gradient remaining across the area. Sustained wind speeds of
15-20 mph with gusts up to 25-30 mph will make for a another windy
afternoon Monday afternoon across North and Central Texas.

A Dryline will enter from the west and stall just east of the
I-35 corridor Monday afternoon. The warmest and driest conditions
will be confined west of this boundary, and when coupled with the
increased winds, will promote an elevated fire weather concern for
areas west of the dryline. As with the last handful of days, make
sure to continue to avoid outdoor spark or fires that could produce
rapid fire starts. The dryline gets overtaken by a Pacific cold
front and is ushered south-southeastward out of the region, the
the primary system moves northeast. This will effectively shunt
the increased moisture east out of the area. Winds at the surface
and aloft will turn to westerly in response to the near zonal flow
between the transient shortwave apexes. With another shortwave to
our northwest and ridging over the Gulf of Mexico, southerly flow
returns at the surface and low-levels and ushers richer moisture
back up across our region overnight into Wednesday morning.

This encroaching shortwave, working in tandem with the increased
moisture, will promote increased precipitation along the cold
front late Tuesday through Wednesday. Storms will be possible
primarily east of I-35, as highest CAPE values look to be confined
to the eastern and southeastern portions of the region. With the
current temporal and spatial uncertainty, will not go into the
weeds of any more robust convection at this time. Continue to keep
checking back for new updates to the forecast as they become available.

The attendant cold front pushes through the region late on Wednesday,
shifting the better moisture eastward which brings an end to the
precipitation chances from west to east on Wednesday evening. Low
level CAA and northerly surface to boundary layer winds in the
post-frontal airmass will promote cooler, or in this case, near-normal
temperatures for the late week period. Expect morning lows to drop
into the 30s and 40s, while afternoon highs manage to rebound into
the 50s and 60s both Thursday and Friday.

To end out the long term forecast period, another deepening
shortwave will move closer to the Central Plains late Friday,
ushering another cold front toward and through the area, along
with additional rain chances through Saturday morning.

Prater

&&

.AVIATION... /NEW/
/06Z TAFs/

The primary aviation weather concern tonight and Sunday will be
strong and gusty south winds associated with deepening surface low
pressure across the Central Plains. Wind speeds have increased
between 12 and 16 knots late this evening along with some higher
gusts as higher momentum air from a 45 knot low level jet works
down to the surface. The surface pressure gradient will tighten
during the day Sunday with sustained wind speeds at all TAF sites
between 16 and 20 knots and gusts around 30 knots. Wind speeds
will gradually decrease Sunday night as the center of the surface
low lifts towards the Upper Midwest.

The strong low level jet will also bring a steady increase in low
level moisture overnight, but MVFR ceilings (which have yet to
develop) will likely only reach as far as Central Texas Sunday
morning. Therefore, expect VFR through tonight with a mostly
clear sky. Mid and high clouds associated with a shortwave passing
to the north will cover the region on Sunday. Some lower clouds
(around 5000 ft) will also develop Sunday afternoon as the fetch
of Gulf moisture deepens. These clouds will likely lower below
3000 ft Sunday evening/overnight with MVFR ceilings likely at all
TAF sites overnight Sunday/Monday morning.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    48  70  59  77  52 /   0   0   0   0   0
Waco                46  71  59  77  48 /   0   0   0   0   0
Paris               41  65  58  73  48 /   0   0  10   0   0
Denton              46  69  57  76  46 /   0   0   0   0   0
McKinney            45  68  59  74  48 /   0   0   5   0   0
Dallas              47  69  60  76  53 /   0   0   5   0   0
Terrell             45  68  60  76  51 /   0   0   5   0   0
Corsicana           47  71  61  77  53 /   0   0   0   0   0
Temple              47  73  59  78  50 /   0   0   0   0   0
Mineral Wells       45  71  54  77  48 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jan 14, 11:51 PM CST, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1151 PM CST Sat Jan 14 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160015-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1151 PM CST Sat Jan 14 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There will be an elevated grass fire threat west of I-35 Monday
afternoon and again for areas along and west of US-281 on Wednesday.

Thunderstorm chances return to the forecast Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.